Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 17, 2012, 2:39 PM EDT for Glades County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2012, 2:39 PM EDT (18:39 UTC)
- Expired
- Aug 17, 2012, 3:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Miami, FL
County Glades County, FL
The radar
The Melbourne radar (KMLB), 114 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 921 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
228
WWUS82 KMFL 171839
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
239 PM EDT FRI AUG 17 2012
FLZ063-171915-
GLADES FL
239 PM EDT FRI AUG 17 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN
GLADES COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS
FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...
* UNTIL 315 PM EDT
* AT 237 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BUCKHEAD RIDGE...AND MOVING NORTHEAST AT
30 MPH.
* THE STORM WILL AFFECT...
BUCKHEAD RIDGE...
AND SURROUNDING COMMUNITIES.
LAT...LON 2719 8090 2717 8090 2717 8088 2714 8087
2708 8093 2708 8094 2706 8092 2704 8092
2703 8094 2703 8096 2705 8099 2716 8105
2722 8098 2722 8095
TIME...MOT...LOC 1839Z 231DEG 24KT 2715 8093
$$
10What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 17, 2:25 PM EDT, 14 minutes earlier.
Area forecast discussion, Aug 17, 2:25 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 225 PM EDT FRI AUG 17 2012 .SHORT TERM...TONIGHT THROUGH SATURDAY...LONG WAVE MID LATITUDE TROUGH, WITH A SHORT WAVE MOVING EAST AROUND ITS BASE, WILL MAKE BOTH, THE DEEP LAYER RIDGE AND SFC ATLANTIC RIDGE, TO SHIFT EAST OF THE AREA BRIEFLY WITH A LIGHT WEST TO SOUTHWEST FLOW DEVELOPING AT ALL LEVELS. THIS WILL RESULT IN A SLIGHT SHIFT IN THE CONVECTION PATTERN MORE TOWARD EASTERN PORTIONS OF SOUTH FLORIDA THIS EVENING AND SATURDAY AFTERNOON. LIGHT SFC FLOW WILL ALLOW SEA/BREEZES COMBINED WITH DIURNAL HEATING TO HAVE A MAJOR ROLE IN THE FORMATION OF SHWRS/TSTMS AGAIN SATURDAY AFTERNOON. WILL THEREFORE INDICATE SLIGHTLY HIGHER POPS TOWARD EASTERN HALF OF THE PENINSULA SATURDAY. NO SIGNIFICANT CHANGES ARE EXPECTED IN AFTERNOON TEMPS, EXCEPT FOR A DEGREE OR TWO HIGHER ALONG THE EASTERN AREAS ON SATURDAY. .LONG TERM...SUNDAY THROUGH THURSDAY...THE ATLANTIC RIDGE WILL BUILD BACK WEST ACROSS THE PENINSULA AS THE MID LATITUDE TROUGH LIFTS NORTHEASTWARD BY MID WEEK. ALTHOUGH MODELS INDICATE A SLIGHTLY DRIER AIRMASS, ENOUGH MOISTURE WILL STILL BE PRESENT DURING THIS PERIOD TO RESULT IN SCATTERED AFTERNOON SHWR/TSTM ACTIVITY MAINLY ACROSS INTERIOR AREAS AND ISOLATED TO LOW SCT NIGHTTIME/EARLY MORNING ACTIVITY ALONG COASTAL AREAS AND ADJACENT WATERS. && .MARINE...GOOD BOATING CONDITIONS SHOULD PREVAIL WITH LIGHT WINDS AND SEAS BELOW 4 FEET...EXCEPT FOR HIGHER WINDS AND SEAS POSSIBLE WITH ANY SHOWER OR STORM. && .FIRE WEATHER...NO PROBLEMS OR CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 90 77 89 / 30 30 20 20 FORT LAUDERDALE 77 90 77 90 / 20 30 20 20 MIAMI 77 90 78 90 / 20 40 20 20 NAPLES 77 90 76 91 / 20 30 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...47/RGH AVIATION/RADAR...10/CD
Hazardous weather outlook, Aug 17, 9:44 AM EDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 944 AM EDT FRI AUG 17 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 180445- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 944 AM EDT FRI AUG 17 2012 ...A FEW STRONG THUNDERSTORMS POSSIBLE ACROSS SOUTH FLORIDA TODAY... ...SLIGHT RISK OF RIP CURRENTS EAST COAST BEACHES TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: SOUTH-SOUTHEAST WINDS AT 10 MPH OR LESS WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS ALONG THE EAST COAST BEACHES TODAY. THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP ALONG SEA AND LAKE BREEZES TODAY. DURING THE PEAK OF THE DAY, IN THE AFTERNOON AND EARLY EVENING, ACTIVITY IS EXPECTED TO BE MOST CONCENTRATED ACROSS INTERIOR PORTIONS OF SOUTH FLORIDA BUT ANYWHERE ACROSS MAINLAND SOUTH FLORIDA COULD EXPERIENCE A STORM. GIVEN A SLIGHT CHANGE IN THE ATMOSPHERIC FLOW FOR TODAY THERE IS A BETTER CHANCE STORMS INCH CLOSER TO THE SOUTHEAST FLORIDA METRO AREAS. THERE IS THE POTENTIAL FOR ONE OR TWO STORMS PRODUCING WIND GUSTS OF UP TO 40 MPH, SMALL HAIL, AND FREQUENT LIGHTNING. ALSO, GIVEN THE WEAK WINDS IN THE ATMOSPHERE STORMS WILL MOVE SLOWLY TODAY WHICH COULD RESULT IN PONDING OF WATER ON ROADWAYS. WIND: ONE OR TWO STORMS TODAY COULD PRODUCE WIND GUSTS UP TO 40 MPH. HAIL: SMALL HAIL IS POSSIBLE WITH A COUPLE OF THE STORMS TODAY. FLOODING: DUE TO THE SLOW MOVEMENT OF THE STORMS TODAY, MINOR FLOODING WILL BE POSSIBLE PARTICULARLY IN POOR DRAINAGE AREAS. TEMPERATURES: HEAT INDICES COULD BE AS HIGH AS 104 TO 109 ACROSS PORTIONS OF INTERIOR SOUTH FLORIDA TODAY. PERSONS ENGAGED IN OUTDOOR ACTIVITIES SHOULD WEAR LIGHT COLOR CLOTHING AND DRINK PLENTY OF FLUIDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY MAINLY IN THE AFTERNOON AND EVENING. AT THIS TIME NO ACTIVITY OUTSIDE OF THE ORDINARY IS EXPECTED WITH THE MAIN CONCERN BEING LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 17, 2:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
239 PM EDT FRI AUG 17 2012
FLZ063-171915-
GLADES FL
239 PM EDT FRI AUG 17 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN
GLADES COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS
FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...
* UNTIL 315 PM EDT
* AT 237 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BUCKHEAD RIDGE...AND MOVING NORTHEAST AT
30 MPH.
* THE STORM WILL AFFECT...
BUCKHEAD RIDGE...
AND SURROUNDING COMMUNITIES.
LAT...LON 2719 8090 2717 8090 2717 8088 2714 8087
2708 8093 2708 8094 2706 8092 2704 8092
2703 8094 2703 8096 2705 8099 2716 8105
2722 8098 2722 8095
TIME...MOT...LOC 1839Z 231DEG 24KT 2715 8093
10The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 2:17 PM EDT | Special Marine Warning | MFL | 58 min | |
| Aug 17, 3:08 PM EDT | Special Marine Warning | MFL | 50 min | |
| Aug 17, 3:45 PM EDT | Special Weather Statement | MFL | Miami-Dade | 45 min |
| Aug 17, 5:10 PM EDT | Special Weather Statement | MFL | Palm Beach | 50 min |
| Aug 17, 5:13 PM EDT | Special Marine Warning | MFL | 62 min | |
| Aug 17, 5:15 PM EDT | Special Weather Statement | MFL | Broward | 45 min |
| Aug 17, 5:24 PM EDT | Special Weather Statement | MFL | Broward | 51 min |
| Aug 17, 5:31 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 44 min |
| Aug 17, 5:44 PM EDT | Special Marine Warning | MFL | 61 min | |
| Aug 17, 6:00 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 60 min |
| Aug 17, 6:12 PM EDT | Special Weather Statement | MFL | Broward | 33 min |
| Aug 17, 6:40 PM EDT | Special Marine Warning | MFL | 23 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.